MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY,SURGICAL INSTRUMENT
Catalog Number 387.34
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient height reported as (b)(6).Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a planned removal of a competitor¿s hardware (screws) on (b)(6) 2018.During the procedure, the surgeon removed one screw without difficulty.When he attempted to remove the second screw he was having difficulty.Therefore, the surgeon used the conical extraction screw.During removal, the tip of the extraction screw broke off into the screw and the implanted screw head popped off.The fragment was retrieved from the patient.The surgeon attempted to use a hollow reamer to remove the screw shaft and the teeth fell off of the hollow reamer into the patient.Those fragments were not retrieved.It appeared the retained shaft of the screw was fused with the patient¿s bone.The malfunction of the competitor¿s screw led to additional surgical intervention.This was less than a desirable outcome.The patient was stable following surgery.Surgeon stated that a 4.0mm cannulated hexagonal screwdriver got twisted during the surgery.It is unknown how or when the device twisted.Concomitant medical products: hollow reamer complete for 6.5mm & 7.0mm screws (309.065, lot number unknown, quantity 1), spare reamer tube for hollow reamer (309.480, lot number unknown, quantity 1).This report is for one (1) conical extraction screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part # 387.34 , synthes lot # u255107 , supplier lot # u255107 , release to warehouse date: 31 jan 2017 , supplier: (b)(4).No ncr¿s were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7267026
Report Number2939274-2018-50608
Device Sequence Number2378303
Product Code FSM
UDI-Device Identifier10705034771083
UDI-Public(01)10705034771083(10)U255107
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.34
Device Lot NumberU255107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight60